Full list of Pharmacology - page 3 results
8 deadly forms of fentanyl–
What each form of fentanyl means for the user and first responder
How to effectively use naloxone in an EMS system–
Dr. Jeffrey Goodlowe discusses how EMS systems can effectively use naloxone to combat the serious opioid overdose epidemic. Goodlowe emphasizes the importance of knowing when to give naloxone for an opioid overdose based on caller information, dispatch details and deliberate patient assessment. Give naloxone to the right patient, at the right time and for the right reason.
How to decontaminate the ambulance: A step-by-step guide (infographic)–
Be sure to clean and disinfect both the front and back compartments of the ambulance to reduce potential exposure to viruses, bacteria and dangerous drugs like fentanyl
Remember 2 Things: Lifesaving treatment for synthetic drug overdoses–
In this episode of Remember 2 Things Steve Whitehead describes the dangers of synthetic drugs, like flakka or K2, that are ingested and inhaled. Whitehead discusses the importance of temperature assessment to determine the need for active, aggressive cooling and sedation of the patient to lower the risk of harm to rescuers, bystanders and the patient. After watching read these top EMS1 articles on blood pressure assessment.
- Sedation for violent, restrained patients
- What the flakka is this new drug?
- Paramedics to give ketamine to patients high on flakka
- Ketamine for Excited Delirium Syndrome: Results of a 3-year case series
- This patient is going to kill me before we make it to the hospital
- Expert tips for EMS handling of behavioral emergencies
Remember 2 Things: Nausea relief without medications–
In this episode of Remember 2 Things Steve Whitehead discusses the relief of nausea without medications by applying a cold compress to the back of patient's neck and smelling an alcohol prep pad. Have you tried either of these techniques? Did they help your patient feel better?
Prove it: Is it asthma or COPD?–
A single prehospital treatment protocol for respiratory distress from asthma or COPD is reasonable
Sepsis: Special considerations for geriatric patients–
Review special considerations for assessing and treating geriatric patients with moderate or severe sepsis.
Ohio paramedics respond to surge of narcotic overdoses–
Akron police suspect fentanyl-laced heroin as the cause of 17 overdoses in one day
Remember 2 Things: Sedation for violent, restrained patients–
In this episode on patient restraint Steve Whitehead discusses the need for and importance of sedation for restrained, violent patients. Follow your local protocols to select and administer a sedative. Whitehead also describes the importance of continuing restraints after administering a sedative.
6 success steps for diagnosing altered level of consciousness–
Focus on assessing and treating the patient's basic life threats before interrogating bystanders or investigating the scene
Epi label change will cut medication errors–
Epinephrine is now labeled for mass dose, like other medications, which is an important step toward patient safety
Prevent EMS medication errors with checklists and job aids–
Most EMS providers have witnessed or been involved with a medication error attributable to poor system design and lack of safety behaviors
Remember 2 Things: How to prevent medication administration errors–
A large percentage of errors are due to medication administration errors. In this episode of Remember 2 Things Steve Whitehead reminds paramedics of the importance of drawing up a medication dose into a syringe and what to do with the medication remaining in a vial. After watching share your medication administration tips in the comments and read this excerpt from "Med Math Simplified."
Study: Ketamine found more effective for treating highly-agitated patients during transport–
Patients treated with ketamine were sedated 12 minutes faster than with average sedative
Remember 2 Things: Altered mental status in geriatric patients–
EMS providers frequently assess geriatric patients with altered mental status. This EMS1 training video reviews two common conditions — hypoglycemia and sepsis — that can cause changes in a patient's mental status.
After watching Steve Whitehead discuss these conditions, learn more about sepsis assessment and treatment in articles from Kelly Grayson and Rom Duckworth. Then share your geriatric assessment tips in the comments.
- Load more